Alert archive / Washington / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Spokane, WA

July 31, 20105 counties in Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 31, 2010, 3:35 AM PDT for 5 counties in Washington. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2010, 3:35 AM PDT (10:35 UTC)
Expired
Jul 31, 2010, 4:30 AM PDT
In force
55 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Ferry County, WA, Lincoln County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 19 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
3122 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WUUS56 KOTX 311035
SVROTX
WAC019-043-063-065-075-311130-
/O.NEW.KOTX.SV.W.0007.100731T1035Z-100731T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
335 AM PDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON...
  SPOKANE COUNTY IN EASTERN WASHINGTON...
  THIS INCLUDES THE CITIES OF...SPOKANE...CHENEY...
  NORTHERN WHITMAN COUNTY IN EASTERN WASHINGTON...
  EXTREME SOUTH CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON...
  SOUTHERN STEVENS COUNTY IN NORTHEAST WASHINGTON...

* UNTIL 430 AM PDT

* AT 332 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CRESTON TO 7 MILES SOUTH OF DAVENPORT TO 7 MILES NORTH OF
  SPRAGUE TO EWEN...OR ALONG A LINE EXTENDING FROM 48 MILES NORTH OF
  RITZVILLE TO 25 MILES WEST OF CHENEY TO 18 MILES WEST OF CHENEY TO
  27 MILES EAST OF RITZVILLE...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DAVENPORT...EWEN...LINCOLN...EDWALL...TYLER...ST. JOHN...MILES...
  REARDAN...PINE CITY...MEDICAL LAKE...MALDEN...CHENEY...DEEP
  CREEK...FOUR LAKES...FAIRCHILD AFB...WELLPINIT...ROSALIA...PLAZA...
  AIRWAY HEIGHTS...MARSHALL...SPANGLE...FORD...WAVERLY...SPOKANE...
  LATAH...TUM TUM...FAIRFIELD...TEKOA...VALLEYFORD...MICA...
  DISHMAN...MEAD...MILLWOOD...ROCKFORD...OPPORTUNITY...VERADALE...
  TRENTWOOD...SPRINGDALE...OTIS ORCHARDS...NEWMAN LAKE...MILAN...LOON
  LAKE...LIBERTY LAKE...GREEN ACRES...DEER PARK...COLBERT...CLAYTON
  AND CHATTAROY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4783 11710 4777 11703 4723 11704 4700 11786
      4720 11796 4726 11796 4727 11800 4737 11805
      4753 11821 4784 11874 4815 11763
TIME...MOT...LOC 1034Z 247DEG 35KT 4782 11852 4756 11808
          4741 11792 4712 11778

$$

SB
2 follow-up statements
758 
WWUS56 KOTX 311116
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
416 AM PDT SAT JUL 31 2010

WAC019-311124-
/O.CAN.KOTX.SV.W.0007.000000T0000Z-100731T1130Z/
FERRY WA-
416 AM PDT SAT JUL 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN  
FERRY COUNTY IS CANCELLED...

LAT...LON 4783 11710 4777 11703 4723 11704 4709 11756
      4724 11768 4738 11787 4760 11810 4783 11844
      4784 11841 4784 11836 4788 11835 4803 11808
      4811 11778
TIME...MOT...LOC 1114Z 247DEG 35KT 4797 11799 4771 11755
          4756 11739 4727 11725

$$

WAC043-063-065-075-311130-
/O.CON.KOTX.SV.W.0007.000000T0000Z-100731T1130Z/
WHITMAN WA-STEVENS WA-SPOKANE WA-LINCOLN WA-
416 AM PDT SAT JUL 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM PDT
FOR NORTHEASTERN LINCOLN...SPOKANE...SOUTHERN STEVENS AND
NORTHEASTERN WHITMAN COUNTIES...

AT 409 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG OUTFLOW BOUNDARY MOVING OUT AHEAD OF A LINE OF 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
NORTHWEST OF WELLPINIT TO AIRWAY HEIGHTS TO MARSHALL TO ROSALIA...OR 
ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF SPOKANE TO 9 MILES 
WEST OF SPOKANE TO 7 MILES NORTHEAST OF CHENEY TO 21 MILES SOUTHEAST 
OF CHENEY...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORD...
WAVERLY...LATAH...TUM TUM...TEKOA...FAIRFIELD...VALLEYFORD...
DISHMAN...MICA...MILLWOOD...OPPORTUNITY...ROCKFORD...MEAD...
TRENTWOOD...SPRINGDALE...OTIS ORCHARDS...NEWMAN LAKE...LIBERTY
LAKE...GREEN ACRES...DEER PARK...COLBERT...CLAYTON...CHATTAROY AND
VERADALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4783 11710 4777 11703 4723 11704 4709 11756
      4724 11768 4738 11787 4760 11810 4783 11844
      4784 11841 4784 11836 4788 11835 4803 11808
      4811 11778
TIME...MOT...LOC 1114Z 247DEG 35KT 4797 11799 4771 11755
          4756 11739 4727 11725

$$

SB
884 
WWUS56 KOTX 311129
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
429 AM PDT SAT JUL 31 2010

WAC043-063-065-075-311137-
/O.EXP.KOTX.SV.W.0007.000000T0000Z-100731T1130Z/
WHITMAN WA-STEVENS WA-SPOKANE WA-LINCOLN WA-
429 AM PDT SAT JUL 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN...
SPOKANE...SOUTHERN STEVENS AND NORTHEASTERN WHITMAN COUNTIES WILL
EXPIRE AT 430 AM PDT...

OUTFLOW WINDS AHEAD OF THE STORMS CONTINUE TO WEAKEN WITH GUSTS 
GENERALLY LESS THEN 45 MPH.

LAT...LON 4783 11710 4777 11703 4723 11704 4709 11756
      4724 11768 4738 11787 4760 11810 4783 11844
      4784 11841 4784 11836 4788 11835 4803 11808
      4811 11778
TIME...MOT...LOC 1127Z 247DEG 35KT 4802 11781 4776 11738
          4761 11722 4732 11708

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:18 AM PDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 31, 2:18 AM PDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
218 AM PDT SAT JUL 31 2010

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL MOVE INTO THE REGION TODAY THROUGH
SUNDAY...AND USHER IN MORE SEASONAL TEMPERATURES...SCATTERED
THUNDERSTORMS AND BREEZY WINDS TO THE INLAND NORTHWEST. SEASONABLY
NORMAL TEMPERATURES WITH MAINLY MOUNTAIN SHOWERS WILL PREVAIL
NEXT WEEK.

&&

.DISCUSSION...
TODAY THROUGH SUNDAY...THE RECENT HOT AND MUGGY PATTERN WILL COME
CRASHING DOWN TODAY AS A VIGOROUS UPPER LEVEL SHORT WAVE TROUGH
PASSES THROUGH THE REGION TODAY. RADAR IS ALIGHT WITH A LINE OF
NOCTURNAL THUNDERSTORMS AT 230 AM MOVING THROUGH THE DEEP
BASIN...AND THIS ACTIVITY WILL ONLY BROADEN AND INTENSIFY AS THE
DAY WEARS ON. LATEST MODELS ARE IN GOOD AGREEMENT IN DEPICTING A
VERY DYNAMIC SYSTEM WHICH WILL ENHANCE THE RESIDENT VERY MOIST AND
UNSTABLE AIR MASS INTO WIDESPREAD SHOWERS AND AT LEAST SCATTERED
THUNDERSTORMS TODAY. THERE MAY BE LITTLE SUN TODAY AT MANY
LOCATIONS...PARTICULARLY ACROSS THE NORTH...BUT SURFACE BASED CAPE
IS NOT NECESSARY IN THIS DYNAMIC ENVIRONMENT WITH ADEQUATE MID
LEVEL INSTABILITY TO WORK WITH. OVER MOST LOCATIONS STORMS WILL
FEATURE BRIEF PERIODS OF HEAVY RAIN WHICH COULD CAUSE LOCAL
FLOODING ISSUES IN LOW SPOTS AND URBAN AREAS...BUT STORMS WILL
ALSO BE MOVING FAST ENOUGH TO KEEP A GENERAL FLASH FLOOD THREAT TO
A MINIMUM DESPITE PRECIPITABLE WATER VALUES NEAR 1 INCH OVER THE
REGION. STILL..SUBSEQUENT SHIFTS WILL HAVE TO CONTINUALLY ANALYZE
THIS POSSIBILITY AS THE DAY WEARS ON. THE DENSEST SHOWER AND
THUNDERSTORM ACTIVITY WILL LIKELY BE ACROSS THE NORTHERN TIER
ZONES...WITH THE SPARSEST COVERAGE OVER THE SOUTH...HOWEVER...OVER
THE SOUTHEAST AND THE IDAHO PANHANDLE SHEAR VALUES ARE ELEVATED
AND ANY STORMS THAT GET GOING LATER TODAY COULD BECOME ORGANIZED
AND SEVERE. HIGH TEMPERATURES TODAY ARE LOW CONFIDENCE ESTIMATES
AND LIKELY REFLECT THE HIGHEST MODERATELY PROBABLE VALUES ACROSS
THE NORTH WHERE STORM ACTIVITY WILL BE MOST PREVALENT...WITH MORE
CONFIDENCE FOR THOSE LOCATIONS IN THE DEEP BASIN AND SOUTHEAST
WHERE SUBSTANTIAL SUN BREAKS WILL BE MORE LIKELY TODAY.

TONIGHT WITH THE ARRIVAL OF THE MAIN TROUGH CUSP ENERGY SHOWERS
WILL CONTINUE...BUT MID LEVEL LAPSE RATES WILL BEGIN TO DECREASE
LEADING TO A PROGRESSIVELY LESS UNSTABLE REGIME FEATURING
PREDOMINANTLY SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS. THIS
TREND WILL CONTINUE ON SUNDAY WITH HIGH TEMPERATURES RETREATING
BACK INTO THE SEASONABLY NORMAL RANGE AND SHOWER AND THUNDERSTORM
COVERAGE LESS DENSE...BUT STILL PRESENT. /FUGAZZI

SUNDAY NIGHT THROUGH THE UPCOMING WEEK...THE REGION WILL
REMAIN UNDER THE INFLUENCE OF AN UPPER-LEVEL TROUGH AS HIGH
PRESSURE STRENGTHENS UPSTREAM...OVER THE GULF OF ALASKA. THE TROUGH
AXIS WILL REMAIN ALONG THE COASTLINE THROUGH MIDWEEK BEFORE A
KICKER DROPS IN FROM THE NORTHWEST SHOVING THE TROUGH INLAND. WITH
THE TROUGH AXIS TO OUR WEST...THE INLAND NW WILL REMAIN UNDER S/SW
FLOW ALOFT WHICH WILL ONCE AGAIN ALLOW A MODIFIED THERMALLY
INDUCED PRESSURE TROUGH TO BUILD NORTHWARD INTO THE REGION
SUPPORTING NEAR TO ABOVE NORMAL WARMTH. PRECIPITATION CHANCES WILL
BE MAINLY DIURNALLY DRIVEN AND CONFINED TO THE HIGHER
TERRAIN...HOWEVER THE PRESENCE OF ANY VORTICITY MAXIMA FLOATING
AROUND THE REGION WILL QUICKLY FALSIFY THOSE THOUGHTS AND LEAD TO
INCREASING THUNDER CHANCES FOR ANY GIVEN LOCATION.

MODELS ARE IN GOOD AGREEMENT REGARDING THE PRESENCE OF THE
TROUGH BUT STRUGGLE ON THE SMALLER SCALE WAVES EMBEDDED IN THE
FLOW. THERE IS ONE WAVE IN PARTICULAR WHICH CATCHES MY EYE. THIS
WAVE IS EVIDENT VIA THE GFS/ECMWF/GEM TO DROP DOWN THE BRITISH
COLUMBIA COASTLINE ON TUESDAY INFLUENCING OUR WEATHER LATE TUESDAY
INTO WEDNESDAY. AS PREVIOUSLY MENTIONED...EXACT TIMING OF THIS
WAVE IS STILL IN QUESTION BUT WE CAN NARROW IT DOWN TO A
24 HOUR PERIOD...AND MORE INFORMATION WILL COME IN THE FOLLOWING
DAYS.

FRIDAY INTO THIS WEEKEND...THERE ARE STILL SIGNS OF A WEAK TROUGH
ACROSS THE PAC NW YET BIG CHANGES COMING UPSTREAM AS THE DOMINATE
RIDGE OVER THE GULF OF ALASKA BECOMES FLATTENED BY A SERIES OF
PACIFIC WAVES. THIS WILL LIKELY LEAD TO A SUBTLE FLATTENING OF THE
TROUGH AND MORE OF WESTERLY FLOW REGIME THEN SOUTH/SOUTHWEST. AS A
RESULT..SLIGHTLY COOLER TEMPERATURES ARE POSSIBLE AS A STRONGER
ONSHORE PUSH OF MARITIME AIR COMMENCES. /SB

&&

.AVIATION...
A MOIST AND UNSTABLE AIR MASS AND AN INCOMING UPPER LEVEL TROUGH WILL
PROMOTE INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE
ENTIRE REGION FROM 06Z TO 15Z TODAY...WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS FROM 15Z TODAY THROUGH 06Z SUNDAY.
THUNDERSTORM ACTIVITY WILL BE DENSEST OVER THE EASTERN COLUMBIA
BASIN AND THE MOUNTAINS NORTH AND EAST OF THE BASIN...BUT ALL TAF
SITES ARE UNDER THREAT TODAY AND THIS EVENING. CONDITIONS WILL
LIKELY REMAIN VFR OUTSIDE OF THUNDERSTORM CORES AT ALL TAF SITES.
AFTER 03Z SUNDAY...AREAS OF SMOKE IN CASCADE VALLEYS ARE POSSIBLE
FROM FOREST FIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        79  58  82  56  84  58 /  60  40  30  20  10  10
COEUR D'ALENE  77  56  80  53  83  54 /  70  60  50  30  10  10
PULLMAN        80  52  81  48  84  50 /  50  20  10  10  10  10
LEWISTON       88  61  89  58  91  60 /  40  20  10  10  10  10
COLVILLE       80  57  84  53  87  53 /  70  60  50  40  20  20
SANDPOINT      77  56  76  50  81  52 /  70  60  60  30  20  20
KELLOGG        76  56  77  52  81  55 /  60  60  50  30  20  20
MOSES LAKE     88  58  88  56  91  58 /  50  20  10  10   0   0
WENATCHEE      85  62  88  62  89  63 /  50  40  10  10   0   0
OMAK           83  58  86  56  89  56 /  60  50  20  30  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING EAST WASHINGTON
     CENTRAL CASCADE VALLEYS (ZONE 677)...EAST WASHINGTON
     NORTHERN COLUMBIA BASIN (ZONE 673)...EAST WASHINGTON SOUTH
     CENTRAL CASCADE VALLEYS (ZONE 676).

&&
Hazardous weather outlook, Jul 30, 8:42 PM PDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
842 PM PDT FRI JUL 30 2010

WAZ031>035-041-042-044-010345-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
842 PM PDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON
AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM APPROACHING FROM THE SOUTHWEST
WILL BRING SCATTERED THUNDERSTORMS INTO THE REGION OVERNIGHT.
THE COMBINATION OF ABUNDANT LIGHTNING AND DRY FUELS WILL BRING
CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM SYSTEM WILL CONTINUE TO BRING SCATTERED THUNDERSTORMS TO
THE REGION SATURDAY AND SATURDAY NIGHT. IN ADDITION TO THE ABUNDANT
LIGHTNING... GUSTY WINDS...AND SMALL HAIL...THESE STORMS WILL HAVE
THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS PRODUCING LOCAL FLOODING
IN LOW SPOTS AND URBAN TERRAIN.

IDZ001>004-026-027-WAZ036>038-043-010345-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
842 PM PDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVERNIGHT PRODUCING
OCCASIONAL LIGHTNING STRIKES...BRIEF DOWNPOURS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONGER STORM SYSTEM WILL BRING SCATTERED THUNDERSTORMS TO THE
REGION SATURDAY AND SATURDAY NIGHT. IN ADDITION TO LIGHTNING AND
SMALL HAIL...THESE STORMS WILL HAVE THE POTENTIAL FOR BRIEF HEAVY
DOWNPOURS PRODUCING LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN.
OVER THE IDAHO PANHANDLE...AFTERNOON THUNDERSTORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WIND GUSTS ON SATURDAY.

In the hours before

Special weather statement, Jul 31, 3:05 AM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
305 AM PDT SAT JUL 31 2010

WAZ033-035-036-311100-
WHITMAN WA-ADAMS WA-GRANT WA-SPOKANE WA-LINCOLN WA-DOUGLAS
WA-OKANOGAN WA-
305 AM PDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN GRANT COUNTY IN CENTRAL WASHINGTON
  LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
  EASTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHWESTERN SPOKANE COUNTY IN EASTERN WASHINGTON
  WHITMAN COUNTY IN EASTERN WASHINGTON
  EXTREME SOUTHEASTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
  EXTREME NORTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON

UNTIL 400 AM PDT

AT 304 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
HARTLINE TO 8 MILES WEST OF HARRINGTON TO 10 MILES NORTHWEST OF LA
CROSSE..AND MOVING NORTH...NORTHEAST AT 35 MPH.

WIND GUSTS TO 47 MPH WILL BE POSSIBLE ALONG THIS LINE.  IN
ADDITION...HAIL UP TO THE SIZE OF DIMES...HEAVY DOWNPOURS...AND
FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   HARTLINE...
   COLFAX...
   HARRINGTON...
   WILBUR...
   GRAND COULEE AND  ST. JOHN...
   COULEE DAM AND  SPRAGUE...
   DAVENPORT...
   REARDAN...

LAT...LON 4664 11807 4727 11848 4744 11884 4748 11922
      4788 11921 4796 11906 4807 11909 4808 11886
      4792 11881 4789 11872 4794 11868 4792 11855
      4788 11853 4784 11843 4784 11836 4794 11826
      4794 11820 4779 11807 4784 11787 4683 11709
TIME...MOT...LOC 1005Z 196DEG 41KT 4764 11903 4745 11841
          4690 11806

SB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:45 PM PDTRed Flag WarningOTX16 hr
Jul 31, 3:05 AM PDTSpecial Weather StatementOTXLincoln, Whitman55 min
Jul 31, 2:57 PM PDTAreal Flood AdvisoryOTXChelan2 hr
Jul 31, 3:15 PM PDTSevere Thunderstorm WarningOTXDouglas45 min
Jul 31, 3:54 PM PDTSevere Thunderstorm WarningOTXDouglas51 min
Jul 31, 4:18 PM PDTAreal Flood AdvisoryOTXDouglas3 hr
Jul 31, 4:53 PM PDTSpecial Weather StatementOTXDouglas52 min

Nearby

Severe Thunderstorm Warnings in Washington, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.